MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-519-E
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
Revision procedure, left knee.It was reported that upon opening the ps insert, damage was immediately noted by the rep at the locking mechanism, posterior aspect.A 2nd implant already in the or was used to complete the surgery successfully with no delay.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.H3 other text : device not returned to the manufacturer.
 
Additional Manufacturer Narrative
Reported event: an event regarding damage involving a triathlon insert was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: "the device was further reviewed by the global quality & operations (gqo) team who indicated the following: "the original packaging was not provided.Reference images -the device that was returned had the locking wire in place.The device had a gouge on the side of it consistent with an extremely sharp cutting instrument.The devices are 100% inspected during the tibial plastics automation per procedure, ojt for operating the chiron automation cell, the depth of the wire slot and the position of the locking wire were within specification.Additionally, the device was 100% inspected throughout the final packaging process in an iso certified class 8 cleanroom where the per procedure for final packaging of implants and sterile instr.As the part has a large, sharp gouge, this is easily identifiable and would have been scrapped per the procedure.Furthermore, the packaging cell does not contain any sharp instruments, therefor the creation of the gouge during processing is not possible.Based on the nature of the complaint, it has been determined that the manufacturing requirements, per procedures have been met.The global quality and operations investigation process is unable to confirm that this complaint is a manufacturing-related error.Consequently, a manufacturing non-conformance will not be opened." clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that upon opening the ps insert, damage was immediately noted at the locking mechanism, posterior aspect.Visual inspection: "the original packaging was not provided.Reference images -the device that was returned had the locking wire in place.The device had a gouge on the side of it consistent with an extremely sharp cutting instrument.The devices are 100% inspected during the tibial plastics automation per procedure, ojt for operating the chiron automation cell, the depth of the wire slot and the position of the locking wire were within specification.Additionally, the device was 100% inspected throughout the final packaging process in an iso certified class 8 cleanroom where the per procedure for final packaging of implants and sterile instr.As the part has a large, sharp gouge, this is easily identifiable and would have been scrapped per the procedure.Furthermore, the packaging cell does not contain any sharp instruments, therefor the creation of the gouge during processing is not possible.Based on the nature of the complaint, it has been determined that the manufacturing requirements, per procedures have been met.The global quality and operations investigation process is unable to confirm that this complaint is a manufacturing-related error.Consequently, a manufacturing non-conformance will not be opened." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18090382
Report Number0002249697-2023-01355
Device Sequence Number12233375
Product Code MBH
UDI-Device Identifier07613327337907
UDI-Public07613327337907
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number5532-G-519-E
Device Lot NumberT680R7
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer01/06/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale